Thunderstorm Wind, Logan
- When
- August 23, 12:30 PM CST
- Where
- Logan County, Ratcliff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.300, -93.883
Thunderstorm winds downed several trees and knocked down a radio tower.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 23, 3:00 AM CST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE AUG 23 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT NO BIG CHANGES IN THE OVERALL WEATHER PATTERN...EXCEPT IT IS A FEW DEGREES COOLER. BOUNDARY HAS SAGGED INTO CENTRAL/SOUTHERN ARKANSAS...AND STILL HOT SOUTH OF THE BOUNDARY. HEAT INDEX VALUES RIGHT AROUND 105 DEGREES IN THE SOUTHERN COUNTIES THIS AFTERNOON. OPTED AGAINST A HEAT ADVISORY AT THIS TIME. BOUNDARY WILL REMAIN NEARLY STATIONARY THE NEXT COUPLE OF DAYS. SYSTEMS ALOFT WILL ARRIVE FROM THE PLAINS TO INTERACT WITH THE FRONT...SO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY/WEDNESDAY. IN GENERAL...STORMS WILL DEVELOP RANDOMLY...WITH SPOTTY HEAVY DOWNPOURS. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...WITH WIND DAMAGE THE MAIN CONCERN. BY THURSDAY...RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION. BOUNDARY WILL LIFT BACK TO THE NORTH...WITH THE HEAT RETURNING. ONLY ISOLATED STORMS TO END THE SHORT TERM. (46) && .LONG TERM...SATURDAY THROUGH MONDAY RIDGE ALOFT WILL CONTINUE TO EXERT ITS INFLUENCE ON OUR WEATHER DURING THE EXTENDED PERIOD. NO MAJOR SHORT WAVE WILL BE CAUSING THE RIDGE TO BREAK DOWN...SO A CONTINUATION OF THE PATTERN WILL LEAD TO A SURFACE RIDGE CENTERED OVER THE NORTHEAST PART OF THE COUNTRY AND WINDS FROM THE SOUTH OR SOUTHEAST ACROSS ARKANSAS ON THE BACK SIDE OF THE HIGH. TEMPERATURES WILL CONTINUE TO CLIMB ABOVE NORMAL. DAYTIME HEATING WILL WORK ON SURFACE MOISTURE LATE IN THE PERIOD...SO SLIGHT CHANCE POPS FOR DAY6 DURING THE AFTERNOON AND ON DAY7. (32) && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 95 73 92 72 / 30 30 20 20 HARRISON AR 86 66 87 65 / 40 30 10 10 HOT SPRINGS AR 95 73 94 72 / 30 20 20 20 PINE BLUFF AR 97 74 94 74 / 30 20 20 20 MOUNTAIN HOME AR 87 66 87 65 / 40 30 10 10 MONTICELLO AR 98 75 95 75 / 30 20 20 20 SEARCY AR 94 72 91 71 / 30 30 20 20 MOUNT IDA AR 94 73 94 71 / 30 30 20 20 RUSSELLVILLE AR 92 70 91 70 / 30 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...46 / LONG TERM....32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 23 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 32
The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees and knocked down a radio tower.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476042.